Thunderstorm Wind, Amelia
- When
- June 4, 7:27 PM EST
- Where
- Amelia County, Amelia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.330, -77.980
Numerous trees were downed countywide.
Isolated severe thunderstorms produced minimal wind damage over the eastern Virginia piedmont.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated severe thunderstorms produced minimal wind damage over the eastern Virginia piedmont.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 4, 5:54 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
654 PM EDT MON JUN 4 2007
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BARRY WILL MOVE NORTH THROUGH NEW
ENGLAND TONIGHT...AS ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE
GREAT LAKES REGION. THIS LOW WILL LIFT NORTH OF NEW ENGLAND BY
TUESDAY EVENING...WHILE HIGH PRESSURE BUILDS INTO THE MID ATLANTIC
REGION FROM THE WEST. THE HIGH WILL BECOME CENTERED ALONG THE MID
ATLANTIC COAST ON WEDNESDAY...THEN MOVE EAST TOWARD BERMUDA
THURSDAY AND FRIDAY. A WEAK COLD FRONT WILL APPROACH FROM THE WEST
LATE FRIDAY...AND TRACK SLOWLY INTO THE MID ATLANTIC REGION
SATURDAY. THE FRONT WILL STALL OVER THE REGION SATURDAY NIGHT AND
SUNDAY...AS AN AREA OF LOW PRESSURE FORMS NEAR THE MID ATLANTIC COAST.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATEST RADAR COMPOSITES SHOW ISOLATED CELLS DEVELOPING OVER OUR
W-SW-S PORTIONS OF THE FCST AREA. DESPITE THE DOWNSLOPING WSW FLOW
IN THE LOWER LEVELS...CONVECTION APPEARS TO BE TIED WITH THE
ANTICIPATED WEAK JET FORCING (POCKET OF 850-500 MB QVECTOR
CONVERGENCE). THIS POCKET OF WEAK DYNAMICAL FORCING IS PROGGED BY
BOTH THE GFS/NAM TO MOVE SLOWLY E OVERNIGHT...AND AS A RESULT HAVE
CONTINUED WITH ISOLATED/SCATTERED POPS (20-30% CHANCES) OVER THE
SERN PTN OF THE AREA AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
GFS/NAM ARE SIMILAR IN SHOWING ANOTHER POCKET OF QVECTOR
CONVERGENCE (DUE TO INCREASED LOW-MID LEVEL FRONTOGENESIS) MOVING
INTO THE REGION TMRW AFTN...COINCIDING WITH THE SURFACE FRONT.
DEGREE OF FORCING AND LOW LEVEL MOISTURE POOLING APPEAR TO BE
MODEST AT BEST...AS A RESULT HAVE CONTINUED WITH MINIMAL RAIN
CHANCES LATE TUE INTO WED (NEAR ENSEMBLE MOS VALUES). COOLER LOW
LEVEL AIRMASS SETTLING IN BEHIND THE FRONT (HIGH PRESSURE BECOMING
CENTERED ALONG THE MID ATLC COAST) WILL ALLOW FOR A RELIEF FROM
THE HEAT/HUMIDITY...AT LEAST FOR ONE DAY...AS HIGHS MAY ACTUALLY
STRUGGLE TO REACH 80F OVER MANY LOCATIONS ON WED.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
ANY RESPITE WE GET FROM THE SEASONABLE HEAT/HUMIDITY WILL BE
BRIEF. MID LEVEL SHORTWAVE TROUGH PUSHES OFF THE COAST LATE WED
AND THU...AS BROAD/AMPLIFIED 850-300 MB RIDGE BUILDS IN FROM THE
WEST. MEANWHILE STEADY 850-700 MB WARM ADVECTION TAKES PLACE THU
AND FRI....WITH 850 MB TEMPS NEAR +20C LIKELY LEAD TO MAX TEMPS IN
THE MID/UPPER 90S ON FRIDAY. TEMP FCST OVER THE WEEKEND WILL BE
TRICKY DEPENDING ON WHERE THE NEXT FRONT STALLS. HAVE MAINTAINED
THE LOW (20%) POPS THROUGH THE WEEKEND BASED ON THE UNCERTAINTY OF
THE FRONTAL LOCATION.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
BASICALLY VFR FOR THE NEXT 24 HRS...XCEPT FOR SOME HZ/BR AT KSBY
SHORTLY AFTER MIDNIGHT. SLIGHT CHANCE OF SOME SHOWERS AFFECTING THE
TAFS SITE LATE TONIGHT...BUT NOT LIKELY ENUF TO INCLUDE IN TAF. LOOKING
TO CONTINUE VFR CONDITIONS THROUGH THE END OF THE THE WEEK
&&
.MARINE...
WINDS NOW BELOW SMALL CRAFT ACROSS THE BAY AND SOUND...SO HAVE
UPDATED THE CWF TO DROP THE ADVSRY FOR THESE ZONES. HAVE ALSO
DROPPED SCA FOR SRN CSTL WATERS. FARTHER NORTH...EXPECTING SEAS
TO TAKE LONGER TO DROP... LATER THIS EVENING FROM VA/NC BORDER TO
PARRAMORE AND TUE MRNG NORTH OF PARRAMORE...AS SEAS STILL RUNNING
6 FT AT BUOY 44009.
OTHERWISE TUE LOOKS FAIRLY QUIET WITH SW FLOW...CONDITIONS AGAIN
CLOSE TO SMALL CRAFTS FOR BAY AND SOUND...THEN A BRIEF NORTHERLY
SURGE TUE NGT (CAPPING WINDS AT 15 KTS BAY/SND AND 20 KTS ALONG
COAST AT THIS POINT). HIGH PRESSURE RETURNING WED/THU WITH FLOW
GOING E THEN SLY...WINDS 10-20 KTS. NXT FRONT WILL STRUGGLE TO PUSH
THROUGH UNTIL LATER IN THE WEEKEND IF THEN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ654-
656.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ650-652.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...BKH
AVIATION...SMF
MARINE...LBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 656 PM EDT MON JUN 4 2007 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-052300- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 656 PM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-052300- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 656 PM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 443 PM EDT MON JUN 4 2007 VAZ065-079-042145- BRUNSWICK VA-MECKLENBURG VA- 443 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING TOWARDS SOUTHEAST MECKLENBURG AND SOUTHERN BRUNSWICK COUNTIES... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL VANCE COUNTY...OR ABOUT 11 MILES NORTH OF HENDERSON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR KEATS AT 450 PM EDT...PALMER SPRINGS AT 455 PM EDT...BRACEY AT 505 PM EDT...EBONY AT 520 PM EDT...BOWENS CORNER AT 525 PM EDT...WHITE PLAINS AT 530 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 527 PM EDT MON JUN 4 2007 NCZ012>014-VAZ092-096-042230- GATES NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA- 527 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA TOWARDS SOUTHAMPTON COUNTY VIRGINIA... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURFREESBORO...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BARRETTS CROSSROADS...AND... MAPLETON AT 535 PM EDT...COMO AT 540 PM EDT...BARTONSVILLE...AND... RIVERDALE AT 545 PM EDT...RIDDICKSVILLE...AND...WYANOKE AT 550 PM EDT...DORT...AND...TOPSY AT 555 PM EDT. EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. WIND GUSTS TO 40 MPH WILL BE POSSIBLE AS WELL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 600 PM EDT MON JUN 4 2007 VAZ097-098-042300- CHESAPEAKE VA-VIRGINIA BEACH VA- 600 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING INTO VIRGINIA BEACH... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF GREAT BRIDGE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PRINCESS ANNE AT 605 PM EDT...SIGMA...AND...PUNGO AT 610 PM EDT...DAM NECK AT 615 PM EDT... SANDBRIDGE BEACH AT 620 PM EDT. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 639 PM EDT MON JUN 4 2007 NCZ015>017-042345- CAMDEN NC-PASQUOTANK NC-WESTERN CURRITUCK NC- 639 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SOUTH MILLS...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHARON...AND...LILLY AT 650 PM EDT...MOYOCK AT 710 PM EDT. EXPECT SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 35 MPH IN THE PATH OF THESE STORMS. BRIEF HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
741 PM EDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG SOUTH MILLS 36.45N 76.33W
06/04/2007 CAMDEN NC TRAINED SPOTTER
CULPEPPER RD SEVERAL TREES DOWN IN SPOTTERS BACK YARD.
SWING SET OVERTURNED.
&&
RCURRYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 750 PM EDT MON JUN 4 2007 VAZ060-061-067>069-050045- AMELIA VA-CUMBERLAND VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 750 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS MOVING INTO THE SOUTH CENTRAL VIRGINIA PIEDMONT... AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTH OF FARMVILLE TO 17 MILES WEST OF HAMPDEN SYDNEY...OR FROM 6 MILES NORTH OF FARMVILLE TO RED HOUSE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... FARMVILLE AROUND 810 PM EDT... CUMBERLAND AROUND 820 PM EDT... HAMPDEN SYDNEY AROUND 835 PM EDT... WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED...AND SMALL HAIL WILL BE POSSIBLE AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
The Norfolk radar (KAKQ), 94 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed countywide.
Trees were downed near intersection of Stateline and Soudan Roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37964, 37965.